Alert archive / Iowa / Flash Flood Watches in 2014

Flash Flood Watch 5, NWS Sioux Falls, SD

June 16, 20144 states

NWS Sioux Falls, SD issued this flash flood watch at Jun 16, 2014, 3:39 AM CDT for 4 states. It took effect at Jun 16, 2014, 10:00 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jun 16, 2014, 3:39 AM CDT (08:39 UTC)
In effect from
Jun 16, 2014, 10:00 AM CDT
Expired
Jun 17, 2014, 12:00 AM CDT
In force
14 hr
Issued by
NWS Sioux Falls, SD
Flood severity
None
All 23 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Clay County, SD, Lincoln County, SD, Union County, SD

The radar

The Sioux Falls radar (KFSD), 77 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
2010 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

236 
WGUS63 KFSD 160839
FFAFSD

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
339 AM CDT MON JUN 16 2014


IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098-
NEZ013-014-SDZ067-070-071-161645-
/O.NEW.KFSD.FF.A.0005.140616T1500Z-140617T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-LINCOLN-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...SLAYTON...
FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...
LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...CANTON...LENNOX...TEA...HARRISBURG...
VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
339 AM CDT MON JUN 16 2014

...FLASH FLOOD WATCH IN EFFECT FROM 10 AM CDT THIS MORNING
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST 
  MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA... 
  INCLUDING THE FOLLOWING AREAS...IN NORTHWEST IOWA...BUENA 
  VISTA...CHEROKEE...CLAY...DICKINSON...IDA...LYON...OBRIEN... 
  OSCEOLA...PLYMOUTH...SIOUX AND WOODBURY. IN SOUTHWEST 
  MINNESOTA...COTTONWOOD...JACKSON...LYON...MURRAY...NOBLES... 
  PIPESTONE AND ROCK. IN NORTHEAST NEBRASKA...DAKOTA AND DIXON. 
  IN SOUTHEAST SOUTH DAKOTA...CLAY...LINCOLN AND UNION. 

* FROM 10 AM CDT THIS MORNING THROUGH THIS EVENING

* SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTH
  CENTRAL NEBRASKA INTO SOUTH CENTRAL SOUTH DAKOTA THIS MORNING.
  THESE STORMS ARE EXPECTED TO LIFT NORTHEAST. ADDITIONAL STORMS
  MAY DEVELOP FURTHER TO THE SOUTH...AND WITH RECENT RAINFALL
  ACROSS THE REGION AND THE EFFICIENT NATURE OF THESE STORMS TO
  PRODUCE RAIN...THERE IS THE POTENTIAL FOR FLASH FLOODING TODAY
  INTO THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
1 follow-up statement
197 
WGUS63 KFSD 170454
FFAFSD

FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1154 PM CDT MON JUN 16 2014

IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098-
NEZ013-014-SDZ067-070-071-170600-
/O.EXP.KFSD.FF.A.0005.000000T0000Z-140617T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-LINCOLN-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...SLAYTON...
FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...
LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...CANTON...LENNOX...TEA...HARRISBURG...
VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
1154 PM CDT MON JUN 16 2014

...FLASH FLOOD WATCH WILL EXPIRE AT MIDNIGHT CDT TONIGHT...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST
MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA WILL
EXPIRE AT MIDNIGHT CDT TONIGHT. 

FLOODING CONTINUES OVER MUCH OF THE AREA...AND AN AREAL FLOOD WARNING
WILL REMAIN IN EFFECT THROUGH THE DAY TUESDAY FOR NORTHWEST IOWA...
NORTHEAST NEBRASKA...FAR SOUTHEAST SOUTH DAKOTA EAST OF A LINE FROM
YANKTON TO MADISON...AND SOUTHWEST MINNESOTA ALONG AND SOUTH OF
HIGHWAY 30.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood watch went out at Jun 15, 10:45 PM CDT, 4 hours 54 minutes earlier.

Area forecast discussion, Jun 15, 10:45 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1045 PM CDT SUN JUN 15 2014

.UPDATE...
ISSUED AT 1028 PM CDT SUN JUN 15 2014

LATEST MODELS SUGGEST SLOWER APPROACH FOR ELEVATED PRECIPITATION
THREAT TONIGHT...AND SLOWER DEVELOPMENT DURING THE DAY ON MONDAY.
SUPPORTED BY TIMING OF WAVE MOVING THROUGH AZ WHICH FOR FIRST TIME
HAS BEEN SAMPLED BY RAOB NETWORK.  THIS COULD HAVE SIGNIFICANT
IMPACTS ON BOTH THE SEVERE THREAT AND THE MAX TEMPERATURES...WHICH
MAY BE AS MUCH AS 10 DEGREES LOWER IF A WIDESPREAD THUNDER INDUCED
COLD POOL DEVELOPS WITH WAVE NOT EXPECTED TO PUSH INTO EASTERN
AREAS UNTIL AROUND MID AFTERNOON.

ELEVATED THUNDERSTORMS MAY START WITH A SUB SEVERE HAIL THREAT
RIGHT AWAY IN THE MORNING...GIVEN APPROACH OF 8-8.5 C/KM MID LEVEL
LAPSE RATES...AND DECENT FAIRLY STRAIGHT HODOGRAPHS...AND COULD
GET A BIT OF AN EARLIER THAN EXPECTED SEVERE RISK START IN THE
AFTERNOON WITH WAVE MOVING THROUGH ALONG THE SOUTHERN EDGE OF ANY
CLOUD/COLD POOL TOWARD LOWER JAMES/SOUTHERN MISSOURI VALLEY...WHERE
GREATEST RISK FOR GETTING STORMS TOWARD SURFACE BASED CHARACTER
AS LOW LEVEL JET INCREASES DURING THE AFTERNOON.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 318 PM CDT SUN JUN 15 2014

SHOULD SEE QUIET WEATHER THIS EVENING INTO MOST OF TONIGHT WITH A
WESTERLY BREEZE AND SCATTERED CUMULUS DISSIPATING THIS EVENING.
SURFACE WINDS TURN SOUTHERLY HEADING TOWARDS MIDNIGHT AND THE EARLY
MORNING HOURS...INCREASING ONCE AGAIN ACROSS SOUTH CENTRAL SOUTH
DAKOTA WHERE THE LOW LEVEL JET IS EXPECTED TO PICK UP LATE TONIGHT.
THE SOUTHERLY WINDS BEGIN TO TAP INTO INCREASED MOISTURE...AND AT
THE VERY LEAST SOME MID AND HIGH CLOUDS ACROSS OUR WEST.

MODELS BRING A SHORTWAVE TROUGH NORTHEAST INTO THE SANDHILLS REGION
OF NEBRASKA TOWARDS DAYBREAK...POSSIBLY TRIGGERING SOME SCATTERED
ELEVATED CONVECTION ENHANCED BY THE LOW LEVEL JET. IF IT
DEVELOPS...THIS ACTIVITY MAY LIFT INTO SOUTH CENTRAL SOUTH
DAKOTA...MAINLY WEST OF THE JAMES RIVER THROUGH MID MORNING. IF
STORMS DO MANAGE TO PUSH OUR WESTERN THIRD...THE QUESTION IS HOW FAR
EAST THESE STORMS HOLD TOGETHER INTO THE LATE MORNING AND EARLY
AFTERNOON.

INCREASED LOW AND MID LEVEL MOISTURE CONTINUES WORKING
ACROSS THE AREA THROUGH THE DAY...WITH DEW POINTS REACHING THE LOW
70S NEAR THE MISSOURI VALLEY AND NORTHWEST IOWA. MODEL SOUNDINGS
SUGGEST STRONG INSTABILITY...STEEP LAPSE RATES APPROACHING 10...AND
40 KT + OF SHEAR WITH A VEERING PROFILE SPREAD EAST THROUGH THE
FORECAST AREA DURING THE DAY. THE BIG QUESTION IS HOW THE EARLIER
CONVECTION MAY OR MAY NOT EFFECT CONDITIONS LATER IN THE DAY. IF
STORMS IN THE WEST HOLD TOGETHER THROUGH MUCH OF THE
MORNING...CLOUDS COULD LIMIT HEATING AND THEREFORE INSTABILITY WOULD
BE REDUCED. WITH THE SHORTWAVE TRACKING THROUGH THE AREA AND WARM
FRONT NEAR THE MISSOURI...SHOWERS AND THUNDERSTORMS BECOME MORE
LIKELY IN THE LATER HALF OF THE DAY IN THE I29 CORRIDOR AND
EASTWARD. MODEST CAPPING WILL BE IN PLACE...BUT FULLY HEATING OUT
COULD OVERCOME THE CAPPING IN THE LATE AFTERNOON...ESPECIALLY NEAR
OUR SOUTHERN BORDER. DISCRETE SUPERCELLS ARE POSSIBLE ESPECIALLY IN
THE AFTERNOON AND EVENING WITH STRONG SHEAR SUPPORTIVE OF VERY LARGE
HAIL. A FEW TORNADOES ARE ALSO POSSIBLE NEAR THE BOUNDARY. HEAVY
RAIN AGAIN IS A CONCERN IN AREAS WHERE RECENT HEAVY RAINFALL HAS
FALLEN AS PRECIPITABLE WATER VALUES APPROACH 2 INCHES. MAY NEED TO
ISSUE A FLASH FLOOD WATCH IN THE FUTURE.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 318 PM CDT SUN JUN 15 2014

WHILE TUESDAY WILL HAVE A VERY HIGH CONDITIONAL PROBABILITY OF
SEVERE WEATHER THE ACTUAL THREAT WILL LIKELY BE NEGATED BY A STRONG
CAP. PLENTY OF INSTABILITY WITH MARGINAL SHEAR WOULD EASILY SUPPORT
SEVERE THUNDERSTORMS. WILL KEEP CHANCES MAINLY NORTH OF INTERSTATE
90 BUT IF CAP STRENGTH CONTINUES TO LOOK STRONG AND UPPER LEVEL
SUPPORT STILL LOOKS TO GO TO THE NORTH MAY JUST NEED TO REMOVE POPS
AT SOME POINT. OTHERWISE...WITH A WEAK BOUNDARY LINGERING AROUND IN
THE NORTHERN CWA OTHER THAN NORTHWEST IOWA WINDS WILL LIKELY BE LESS
THAN 15 MPH THROUGH THE DAY. AND WITH ALL OF THE RAIN THE PAST FEW
DAYS AND THE WEAK MOISTURE CONVERGENCE NEAR THE SURFACE WE COULD
HAVE OUR FIRST FAIRLY HUMID DAY.

CAPPING CONTINUES TO BE A PROBLEM ON WEDNESDAY HOWEVER A MUCH
STRONGER WAVE SHOULD PROVIDE ENOUGH FORCING TO AT LEAST ALLOW
THUNDERSTORMS TO DEVELOP AND PROPAGATE INTO THE AREA. ONCE AGAIN
PLENTY OF INSTABILITY FOR A FEW SEVERE THUNDERSTORMS...ESPECIALLY IN
THE EASTERN CWA SO WILL NEED TO KEEP AN EYE ON THIS POTENTIAL. WILL
AIM FOR 85 TO 90 OVER THE EASTERN CWA AHEAD OF THE BOUNDARY WITH
VERY HUMID CONDITIONS AGAIN.

IN THE OUTER PERIODS (THURSDAY THROUGH SUNDAY)...THE MODELS ARE NOT
OVERLY AGREEABLE AS THEY ARE HAVING TROUBLE WITH THE EJECTING
TROUGH. AS DISCUSSED YESTERDAY...THE MODELS...ESPECIALLY IN THE
EXTENDED PORTION OF THE FORECAST...HAVE A LOT OF TROUBLE WITH CUT
OFF LOWS. THE GEM AND GFS CUT THE LOW OFF AND KEEP CONDITIONS A
LITTLE LESS WARM AND BREEZY THROUGH THE PERIOD WHILE THE ECMWF
ALLOWS THE LOW TO TRANSITION OVER THE WEAK RIDGE AND THEN A STRONGER
RIDGE BUILDS ONTO THE PLAINS THROUGH THE WEEKEND. THIS IS A
DIFFERENCE OF 5 TO 10 DEGREES AT 850MB WHICH IS SIGNIFICANT. WITH
THE GFS ENSEMBLE LEANING TOWARD THE WARMER ECMWF AND THE ECMWF
ENSEMBLE OUTPUT ALSO SUPPORTS THE WARMER ECMWF SO WILL LEAN A LITTLE
WARMER THAN GUIDANCE FOR THE WEEKEND. NOT REAL CONFIDENT GIVEN THE
COOL PATTERN THAT SEEMS TO CONTINUOUSLY REDEVELOP BUT RIGHT NOW THE
SIGNALS ARE NOT THERE TO GO COOLER.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1043 PM CDT SUN JUN 15 2014

MAIN CONCERN IS THUNDERSTORM CHANCES WITH INCREASING UNCERTAINTY
AFTER 21Z AS TO LOCATION AND TIMING. AS NOTED IN UPDATE...EXPECT MID
LEVEL CONVECTION TO DEVELOP TOWARD 12Z IN CENTRAL SD AND SPREAD
EAST/NORTHEAST TOWARD KHON AND KFSD. BRING CONVECTION INTO KHON
BETWEEN 14Z AND 16Z AND INTO KFSD BETWEEN 17Z AND 21Z. WHILE NOT IN
TAF...CONVECTION IN KFSD COULD BE HAVE BRIEF HEAVY RAIN CAPABLE OF
PRODUCING IFR CONDITIONS FOR A BRIEF PERIOD. AFTER 21Z...DO STILL
EXPECT CONVECTION BUT AT THIS POINT IT SEEMS THE MOST LIKELY AREA
WILL BE BETWEEN KFSD AND KSUX. THIS DOES NOT MEAN THERE WILL NOT
BE CONVECTION IN EITHER LOCATION BUT CONFIDENCE AS TO WHEN AND
WHERE IS MUCH LOWER SO RATHER THAN PUTTING IN 6 OR 8 HOURS OF
THUNDERSTORMS WILL LEAVE OUT FOR NOW AND ADD IT INTO THE FORECAST
ONCE CERTAINTY INCREASES. ANY CONVECTION THAT MOVES THROUGH EITHER
LOCATION COULD BRING MVFR OR EVEN IFR CONDITIONS FOR A PERIOD.

ONCE CONVECTION CLEARS OUT TOWARD 06Z...VFR CONDITIONS EXPECTED.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

UPDATE...CHAPMAN
SHORT TERM...
LONG TERM...08
AVIATION...SCHUMACHER
Hazardous weather outlook, Jun 15, 10:53 AM CDT, 16 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1053 AM CDT SUN JUN 15 2014

IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098-
NEZ013-014-SDZ062-067-070-071-161000-
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-MINNEHAHA-LINCOLN-UNION-
1053 AM CDT SUN JUN 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST
SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AREA RIVERS AND STREAMS CONTINUE TO RUN VERY HIGH OR IN FLOOD STAGE
AFTER RECENT HEAVY RAINFALL AND THE FAILURE OF THE LOWER DAM AT BLUE
MOUND STATE PARK. FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF
THE BIG SIOUX...SPLIT ROCK CREEK...PIPESTONE CREEK...THE ROCK
RIVER...THE LITTLE SIOUX AND WEST FORK DITCH UNTIL AT LEAST TUESDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS THE AREA ON MONDAY.
IN ADDITION TO PRODUCING LARGE HAIL UP TO THE SIZE OF GOLFBALLS
AND WIND GUSTS TO 60 MPH...THESE STORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL.

VERY WARM AND MUGGY CONDITIONS ARE EXPECTED ON TUESDAY. HEAT
INDICIES WILL GENERALLY RANGE FROM 95 TO 100 DEGREES...WITH THE
HIGHEST VALUES ACROSS NORTHWEST IOWA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ071-SDZ038>040-050-052>061-063>066-068-069-161000-
LINCOLN-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-
LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-
HUTCHINSON-TURNER-BON HOMME-YANKTON-
453 AM CDT SUN JUN 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH
DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS THE AREA ON MONDAY.
IN ADDITION TO PRODUCING LARGE HAIL UP TO THE SIZE OF GOLF BALLS
AND WIND GUSTS TO 60 MPH...THESE STORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL.

VERY WARM AND MUGGY CONDITIONS ARE EXPECTED ON TUESDAY. HEAT
INDICIES WILL GENERALLY RANGE FROM 90 TO 95 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 10:07 AM CDTSevere Thunderstorm WarningFSDWoodbury38 min
Jun 16, 10:51 AM CDTSevere Thunderstorm WarningFSDLyon, Sioux39 min
Jun 16, 10:53 AM CDTFlash Flood WarningFSDLyon, Plymouth, Sioux3 hr
Jun 16, 11:07 AM CDTFlash Flood WarningFSDCherokee, Clay, Dickinson, Lyon, O'Brien, Osceola and 3 more9 hr
Jun 16, 12:02 PM CDTSevere Thunderstorm WarningFSDWoodbury43 min
Jun 16, 12:58 PM CDTFlash Flood WarningFSDBuena Vista, Cherokee, Ida, Woodbury3 hr
Jun 16, 1:06 PM CDTSevere Thunderstorm WarningFSDPlymouth, Sioux39 min
Jun 16, 1:34 PM CDTSevere Thunderstorm WarningFSDO'Brien, Sioux26 min
Jun 16, 1:45 PM CDTSevere Thunderstorm WarningFSDLyon, Sioux30 min
Jun 16, 1:50 PM CDTSevere Thunderstorm WarningFSDO'Brien25 min
Jun 16, 2:15 PM CDTSevere Thunderstorm WarningFSDLyon, Osceola30 min
Jun 16, 2:35 PM CDTTornado WarningFSDOsceola25 min
Jun 16, 2:54 PM CDTTornado WarningFSDDickinson, Osceola21 min
Jun 16, 3:15 PM CDTSevere Thunderstorm WarningFSDLyon45 min
Jun 16, 3:24 PM CDTFlash Flood WarningFSDLyon, Sioux4 hr
Jun 16, 3:41 PM CDTTornado WarningFSDLyon34 min
Jun 16, 3:54 PM CDTSevere Thunderstorm WarningFSDLyon51 min
Jun 16, 4:10 PM CDTSevere Thunderstorm WarningFSDClay, Dickinson35 min
Jun 16, 4:37 PM CDTSevere Thunderstorm WarningFSDLyon, O'Brien, Osceola, Sioux23 min
Jun 16, 4:39 PM CDTSevere Thunderstorm WarningFSDDickinson36 min
Jun 16, 4:40 PM CDTTornado WarningFSDBuena Vista, Cherokee, Clay, O'Brien50 min
Jun 16, 4:58 PM CDTSevere Thunderstorm WarningFSDDickinson, Lyon, Osceola47 min
Jun 16, 4:58 PM CDTTornado Warning Tornado observedFSDWoodbury32 min
Jun 16, 5:05 PM CDTTornado WarningFSDOsceola25 min
Jun 16, 5:11 PM CDTFlash Flood WarningFSDBuena Vista, Cherokee, Clay, Dickinson, O'Brien3 hr
Jun 16, 5:22 PM CDTSevere Thunderstorm WarningFSDBuena Vista, Cherokee, Clay68 min
Jun 16, 5:24 PM CDTRiver Flood WarningFSDLyon57 hr
Jun 16, 5:27 PM CDTTornado WarningFSDWoodbury33 min
Jun 16, 5:47 PM CDTTornado Warning Tornado observedFSDPlymouth, Woodbury43 min
Jun 16, 5:57 PM CDTSevere Thunderstorm WarningFSDClay, Dickinson, O'Brien48 min
Jun 16, 6:34 PM CDTSevere Thunderstorm WarningFSDBuena Vista, Clay26 min
Jun 16, 10:21 AM CDTSevere Thunderstorm WarningFSDBrule, Jerauld54 min
Jun 16, 11:08 AM CDTSevere Thunderstorm WarningFSDAurora, Jerauld, Sanborn52 min
Jun 16, 11:52 AM CDTSevere Thunderstorm WarningFSDDavison, Hanson, Miner, Sanborn38 min
Jun 16, 12:17 PM CDTSevere Thunderstorm WarningFSDMcCook, Minnehaha43 min
Jun 16, 12:31 PM CDTFlash Flood WarningFSDBrookings, Minnehaha, Moody6 hr
Jun 16, 12:33 PM CDTSevere Thunderstorm WarningFSDLake, Miner42 min
Jun 16, 12:59 PM CDTSevere Thunderstorm WarningFSDMinnehaha46 min
Jun 16, 1:11 PM CDTSevere Thunderstorm WarningFSDMinnehaha49 min
Jun 16, 1:34 PM CDTSevere Thunderstorm WarningFSDMoody41 min
Jun 16, 1:39 PM CDTFlash Flood WarningFSDBrookings, Lake, Lincoln, McCook, Miner, Minnehaha and 2 more3 hr
Jun 16, 1:52 PM CDTSevere Thunderstorm WarningFSDMinnehaha, Moody38 min
Jun 16, 2:00 PM CDTSevere Thunderstorm WarningFSDHutchinson, McCook, Minnehaha, Turner45 min
Jun 16, 2:17 PM CDTSevere Thunderstorm WarningFSDMinnehaha43 min
Jun 16, 2:41 PM CDTSevere Thunderstorm WarningFSDLincoln, Minnehaha, Turner34 min
Jun 16, 4:26 PM CDTFlash Flood WarningFSDLincoln, McCook, Minnehaha, Turner2 hr
Jun 16, 5:24 PM CDTRiver Flood WarningFSDMinnehaha, Moody38 hr
Jun 16, 5:24 PM CDTRiver Flood WarningFSDMinnehaha44 hr
Jun 16, 5:45 PM CDTSevere Thunderstorm WarningFSDLincoln, Turner45 min
Jun 16, 6:12 PM CDTFlash Flood WarningFSDClay, Turner, Yankton3 hr
Jun 16, 6:23 PM CDTFlash Flood WarningFSDMinnehaha, Moody3 hr
Jun 16, 6:27 PM CDTSevere Thunderstorm WarningFSDClay, Lincoln, Turner48 min
Jun 16, 6:35 PM CDTRiver Flood WarningFSDMinnehaha3 days
Jun 16, 6:51 PM CDTSevere Thunderstorm WarningFSDClay24 min
Jun 15, 8:31 PM CDTRiver Flood WarningFSDJackson16 days
Jun 16, 2:23 PM CDTFlash Flood WarningFSDCottonwood, Jackson4 hr
Jun 16, 2:52 PM CDTSevere Thunderstorm WarningFSDMurray, Nobles, Pipestone, Rock38 min
Jun 16, 3:22 PM CDTSevere Thunderstorm WarningFSDMurray, Nobles, Pipestone, Rock38 min
Jun 16, 3:36 PM CDTTornado WarningFSDNobles24 min
Jun 16, 3:46 PM CDTSevere Thunderstorm WarningFSDCottonwood, Jackson, Murray, Nobles44 min
Jun 16, 4:08 PM CDTSevere Thunderstorm WarningFSDCottonwood, Jackson, Murray, Nobles37 min
Jun 16, 4:44 PM CDTSevere Thunderstorm WarningFSDCottonwood, Jackson16 min
Jun 16, 6:30 PM CDTFlash Flood WarningFSDCottonwood, Jackson2 hr

Nearby

Flash Flood Watches in Iowa, 2014Flash Flood Watches in Minnesota, 2014Flash Flood Watches in South Dakota, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.